Alert archive / Alabama / Special Weather Statements in 2023
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 9, 2023, 3:16 PM CDT for Crenshaw County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2023, 3:16 PM CDT (20:16 UTC)
- Expired
- Aug 9, 2023, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.25 in
- Wind
- 40
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 86 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173
WWUS84 KMOB 092016
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
316 PM CDT Wed Aug 9 2023
ALZ058-092100-
Crenshaw AL-
316 PM CDT Wed Aug 9 2023
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CRENSHAW COUNTY THROUGH
400 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Rutledge, or 9 miles west of Luverne, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Luverne, Rutledge, and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3165 8635 3171 8645 3177 8644 3178 8645
3181 8645 3197 8623 3196 8619 3193 8618
3189 8617 3186 8618 3183 8618 3181 8620
3179 8620 3179 8615 3171 8615
TIME...MOT...LOC 2016Z 237DEG 17KT 3169 8642
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:51 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 9, 12:51 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1251 PM CDT Wed Aug 9 2023
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1251 PM CDT Wed Aug 9 2023
VFR conditions are expected to prevail for the next 24 hours. A
few showers and storms may be possible over interior portions of
the region during the afternoon hours which could bring brief
reductions in visibility and ceilings. Dry conditions are
otherwise expected for the evening and overnight hours.
Southwesterly winds, possibly gusting up to 15-20 knots at times,
will diminish by the evening hours. /96
&&
.NEAR TERM...
(Now through Thursday)
Issued at 1251 PM CDT Wed Aug 9 2023
A strong upper level shortwave trough moving southeast from over
the Plains to the Southeast today shifts an upper level ridge over
the Gulf of Mexico southwest a bit as another upper level
shortwave over the Southeast moves off. Post system northerly low
level flow behind the first shortwave system moves south over the
Southeast, with the most southerly push being east of the forecast
area, leaving a band of higher moisture along with a residual
surface boundary over the forecast area this morning (precipitable
h20 values of 2.0"-2.2"). A surface ridge stretching west over
the Gulf becomes better organized as the upper ridge shifts
southwest, bringing a more organized southwesterly flow to the
Southeast along with a band of drier air moving northeast across
the forecast area beginning late this afternoon through tonight.
Ahead of the drier air, isolated rain showers have formed mainly
over coastal portions of the forecast area in the hours before
sunrise this morning. Am expecting these showers to decrease as
the boundary layer increases with rising temperatures this
morning. Isolated afternoon showers and thunderstorms are
possible, mainly over the northeastern half of the forecast area
as the drier air begins to move in from the southwest. With this
drier air centered southwest to northeast over land portions of
the forecast area Thursday, any rain chances are expected to be
either south or north, with guidance indicating mainly over and
south of the coast for our forecast area.
Temperature see little change Thursday from today, with the shift
in the upper ridge over the Gulf small along with better heating
Thursday due to the drier airmass moving over the forecast area
Thursday. High temperatures are expected to range from the mid 90s
to around 100 each day. Heat Indices are expected to top out in
the 106 to 113 range each day, with only a small drop in surface
dewpoints due to good boundary layer moisture remaining over the
forecast area. Tonight, temperatures are expected to range from
the low 70s over northeastern portions of the forecast area to
around 80 along the coast.
A low risk of rip currents today will become more moderate
Thursday as a more organized southwesterly flow combines with an
increasing tidal cycle. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 79 96 80 98 79 98 78 98 / 0 20 10 30 10 40 10 40
Pensacola 81 96 82 97 81 98 79 97 / 0 30 10 40 20 40 20 40
Destin 83 93 84 94 82 95 81 95 / 10 30 10 40 20 40 20 40
Evergreen 75 99 77 99 75 100 74 99 / 0 10 10 40 30 40 20 40
Waynesboro 76 98 77 98 75 99 76 98 / 0 10 10 30 10 30 10 40
Camden 75 95 76 95 74 96 75 96 / 10 10 10 30 20 40 20 40
Crestview 75 98 77 99 75 100 75 99 / 0 20 0 40 30 40 20 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>060-261>266.
Heat Advisory from 10 AM to 7 PM CDT Thursday for ALZ051>060-
261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
Heat Advisory from 10 AM to 7 PM CDT Thursday for FLZ201>206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
Heat Advisory from 10 AM to 7 PM CDT Thursday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Aug 9, 3:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
316 PM CDT Wed Aug 9 2023
ALZ058-092100-
Crenshaw AL-
316 PM CDT Wed Aug 9 2023
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CRENSHAW COUNTY THROUGH
400 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Rutledge, or 9 miles west of Luverne, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Luverne, Rutledge, and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3165 8635 3171 8645 3177 8644 3178 8645
3181 8645 3197 8623 3196 8619 3193 8618
3189 8617 3186 8618 3183 8618 3181 8620
3179 8620 3179 8615 3171 8615
TIME...MOT...LOC 2016Z 237DEG 17KT 3169 8642
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:06 AM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 40 hr |
Nearby
Special Weather Statements in Alabama, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.